INJECTING 75 UNITS AFTER BRKFAST, 70 UNITS AFTER DINNER,
SUGAR LEVELS OUT OF CONTROL - AVERAGE 250!
NOTICED THAT OFTEN WHEN I "TEST" USING 2 UNITS .. A LARGE STREAM OF INSULIN IS EJECTED!!
APPARENTLY? THE PRIOR INJECTION ... THE INSULIN STAYED IN THE CARTRIDGE ?? , BLOCKED NEEDLE??
THIS HAPPENED WHEN I FIRST STARTED USING NOVOLOG MIX 70/30 FLEXPEN [APRIL 2009] NORDISK SUGGESTED THAT EITHER THE SAMPLE PEN(S) WERE BAD OR THEY WERE NOT STORED PROPERLY [REFRIGERATED} AT THE DOCS OFFICE !! STOPPED USING SAMPLES UNTIL MY ORDER CAME IN .. PROBLEM STILL OCCURS!! ANY HELP WOULD BE APPRECIATED
On the Internet, typing in all CAPS is akin to shouting. We can hear you just fine when you type in lower case letters.
Try reviewing the pen procedures in case you're missing an important step. This link is an audio accompanied tutorial. Click on the menu item to the right of the display to move to the next chapter.
Thanks Waverider, I'll try to remember using upper and lower case.
Listened to the Novolog Flex Pen Demo. Have been researching this problem like a demon ,,, I'm a little Hyper!!
My family doc has been in touch with Nordisk, My heart doc and family doc both say try different places , love handle, thigh , flabby part of upper arm .. until it starts working!
I'm heavy .. big stomach .. best guess is that I was trying [unsuccessfully] to inject through FAT!! Tried love handle today , not able [without help] to pinch the flabby part of upper and inject . Actually tried one of those clips that keep snack bags closed .. to no avail.
Had a big stream of insulin pop out when I tested the First Injection today , the second test was normal .. a couple of drops .. maybe its starting to work, I need to be patient , I think and stop panicking!!
Nordisk is sending a Diabetes consultant next Wednesday at the family doc's. I'll be there.
I have been injecting over 60 units [the limit on Flexpen] , using the same needle.Now using two needles .. starting yesterday. Just picked up from the demo that prior to using each needle , I should roll the pen back and forth and up and down .. for each needle!!. I'll start doing that.
Hope this posting / comment wasn't too lengthy. Thanks again.
She verified that before each injection I should roll the pen back and forth and up and down .. ten times each. [ I suspect that this is A VERY IMPORTANT STEP] !!
Since I'm taking two injections back to back ,, it is not necessary to change needles, but I must do a test shot each time (2 units).
It is perfectly normal for a big stream of insulin to shoot out during the test shot.
I will now take a blood reading , and inject 10 minutes before eating , am and pm.
I'm changing when I get up, setting the alarm each day at 7:00am -- 7:30am in order to test and inject early hopefully by 9:00am. I am also using a sleeping pill ,
If I eat an early dinner ( before 4:30pm) , I wont inject until 5:30pm.( per the consultant)
She examined my stomach , and didn't see any reason why I could not inject 2 inches from my belly button.
Since Sept 3rd , thanks to you via the Nordisk demo, I began rolling the pen as demonstrated .
Sept 5th am blood sugar came in at 141 !! . . lowest since Arpil 2009., 9/6 5:00pm:169, 9/7 1:45pm: 135, 9/9 4:00pm:83 [drank some orange juice] [day of the consultant visit] 9/10 8:30am:148 !!, 9/10 3:00pm 118 !!
I see that the insulin is working , now that I'm using the proper procedures,
and trying to inject ,eat on a somewhat regular basis.
My lifestlye is such that I only eat two meals a day , complicating my control, I carry glocuse and try to eat a pretzel around 1:00pm every day.
I wont be surprised to have near future bouts of severe low blood sugar.
I'm familiar with the program . . . massive muscle spasms, leg cremps!!
My dosage(s) were raised because of my high blood sugar level reading and periodic blood tests.!!
I wont change my dosage on my own!
I'll track and report my stats regularly to the family doc: am blood sugar , inject time ,brkfast time, pm blood sugar[prior to dinner] , inject time and dinner time.
One thing thats new : I used to be able to tell or feel when my blood sugar was low , and I would take Glocuse ! . . .Now I can no longer tell . . If I feel different sweaty, dizzy , shaky or just not comfortable . . I will test my blood sugar and act appropriately.
Doc will schedule me for a Diabetes class to revisit the basics of Diabetes care.
I very much appreciate WaveRider's suggestion that I view the Nordisk demo . I THINK I NAILED IT ! ! [preparing the pen - rolling rolling rolling roll on! ]
If anyone would like to comment or ask any questions , feel free!!
Hey, great news that you learned all the proper pen techniques and that you're getting a handle on your glucose levels. And, thanks for posting back what you've learned too. Very good information.
Have you ever though of making a YouTube video on how you, the patient, uses the pen? I think it would benefit many to see a video from a real patient. Just my opinion.
Don't let diabetes take control of your life, take control of your diabetes. It's a challenge that you have to work at everyday, but if you like challenges then it becomes fun to learn new things about yourself. Keep up the good work.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.